MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1650-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02042.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance two ruby coils through the microcatheter.Therefore, both ruby coils was removed.The procedure was completed using another coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil revealed that the sr wire was fractured, and the embolization coil was detached from its pusher assembly.Due to these damages, the reported complaint could not be confirmed.The probable cause of the reported issue could not be determined.If the ruby coil is forcefully retracted against resistance, damage such as an sr wire fracture may occur.The sr wire fracture likely resulted in the embolization coil detaching from its pusher assembly.Evaluation of the second returned ruby coil revealed that the device was unable to advance through a catheter, and the complaint was confirmed.The complaint indicated that the ruby coil was unable to be advance through a microcatheter.Further evaluation revealed kinks in the pusher assembly.This damage was incidental to the reported complaint, and the root cause could not be determined.During the functional test, the ruby coil was unable to be advanced through a demonstration microcatheter due to the kinks in the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the inability to advance the ruby coil through the microcatheter this report is associated with mfr report number: 1.3005168196-2021-02042.H3 other text: placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12474501
Report Number3005168196-2021-02043
Device Sequence Number14675693
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberRBY4C1650-A
Device Catalogue NumberRBY4C1650
Device Lot NumberF72802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005